How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 8770
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now

Just came back from Spain by ferry have suffered dizzeness

Resolved Question:

just came back from Spain by ferry have suffered dizzeness for a few days not somthing i suffer from
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. SH replied 2 years ago.
Hi there.
Thank you for your question.
I will be helping you out with your queries.
Do you have any other medical problems?
Are you on any medications for anything?
For a phone session please accept the additional services offer.
Please let me know.
Customer: replied 2 years ago.

on bendroflumethiazide 2.5mg

amlodipine 5mg

atorvastatin 20mg

ramipril 10mg

Expert:  Dr. SH replied 2 years ago.
Does this dizziness happen all the time or when you bend down or turn your head?
Have you been seen for this as yet?
Any other symptoms like nausea or vomiting?
Please let me know.
Customer: replied 2 years ago.

on and of but mainly when i get out of bed, slight feeling of nausea

Expert:  Dr. SH replied 2 years ago.
How is your blood pressure like?
Do you regularly monitor your blood pressure?
Have you ever had a blackout or fainted?
Please let me know.
Customer: replied 2 years ago.

don't take reqularly monitor blood pressure, but fine on helth checks

never had a black out or fainted

Expert:  Dr. SH replied 2 years ago.
Thank you for all the additional information.
Travelling by a ferry in itself can cause one to have motion sickness and dizziness that can last for a week or two even after you have come back.
So that seems a likely possibility in your case.
Another thing that commonly causes dizziness like what you are experiencing is what we call as benign positional vertigo.
This form of dizziness is extremely common and happens when one moves their head in certain directions or when you bend down or when you change your posture when lying down.
These are the two most likely causes that I would consider.
You would likely require a prescription of betahistine which is a medication that helps with dizziness, for a week or two
However, having said that, dizziness can be due to something serious like a heart problem or a problem inside the brain such as a transient ischemia attack (mini-stroke).
So I would strongly recommend that you be seen for this to have all these causes considered and ruled out and for you to be given a prescription to help you with your symptoms.
Let me know if you have more questions.
Please rate me by clicking on one of the rating options (stars) below.
Kind regards
Dr. SH and 3 other Medical Specialists are ready to help you